Crohn's Better But Arthritis Worse

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JP1
New Member


Date Joined Dec 2005
Total Posts : 9
   Posted 7/12/2008 7:40 PM (GMT -7)   
Hey.
I haven't been well enough to post, but hope everyone is feeling better. Anyone ever see an improvement with their Crohn's after Humira but arthritis seems worse suddenly? I've only been on the Humira for about three months, so maybe it just hasn't had time to work on the arthritis? Just wondering if relief is in sight.
"They that sow in tears shall reap in joy.” Psalms 126:5


“And inasmuch as it is appointed unto men once to die, and after this (cometh) judgment.” Hebrews 9:27


kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 7/12/2008 9:32 PM (GMT -7)   

Hi JP1- I am interested to see what people post. I can't offer an opinion as I have never been on Humira, as of yet, but I started Remicade three months ago and as I can feel my CD improving, my arthritis has become unbearable. I feel your pain and hope to find a solution soon. I hope you feel better soon and I am thinking of you!!!

Kgirlie


Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Lexapro 10 mg/day, Wellbutrin 150 mg/day, Remicade, topamax, nadalol, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 10 months.  


auntkay
Veteran Member


Date Joined Apr 2004
Total Posts : 1199
   Posted 7/12/2008 9:39 PM (GMT -7)   
Hummmm

I remember when i was on remicade it really improved my crohns .I had very severe arthritis pain develope while on the cade.

sparkles254
Regular Member


Date Joined Jan 2008
Total Posts : 28
   Posted 7/12/2008 9:44 PM (GMT -7)   
I wish that I could offer some advice but I haven't been on Humira. Although I was on Remicade for about a year, it really helped my Chohns out but the arthritis was very unbareable. My GI finally beleived me that it was the remicade causing the pain. He took me off and put me on Pred, 30 Mgs a day. The pain has really improved for me.

kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 7/12/2008 9:49 PM (GMT -7)   

That's interesting about remi. Could that be a side effect? I am begging to go on Humira because I can't miss work every six weeks for an infusion. I also only feel better for about two - three weeks, them I am in a terrible flare again. This darn arthritis is my new challenge.

Kgirlie

 
Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Lexapro 10 mg/day, Wellbutrin 150 mg/day, Remicade, topamax, nadalol, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 10 months.  


Crohn's 4 ever
Regular Member


Date Joined May 2008
Total Posts : 207
   Posted 7/13/2008 5:50 AM (GMT -7)   
Hi there JP1, I am on Humira, will be 4 months on the 28th.  I have a shot on Tues.  Yes, I too have arthritis worse then before I was put on Prednsione because I think the Humira isnt working for me. Some one said try to 4 months so my last two needles are coming, but only on biweekly. The arthritis is bothersome and my knees are stiff, limping on one leg, swollen.  However, most people think that being on Humira is a arthritis drug, it is only for Rhumatoid Arthritis not, osteo or crohsn arthritis, too bad, I was hoping for that.  How is the Humira working for you?? I did try Remicade, but was highly allergic, I am thinking by Aug, I may try LDN, my options are running out and a 3rd surgery could be way down the road, but for now need to get it into remission. Hang in there.
Tough times don't last long, tough people do!
 
Crohn's 30 years
dx 15 years
2 resections
Humira
Prednisone


sparkles254
Regular Member


Date Joined Jan 2008
Total Posts : 28
   Posted 7/13/2008 7:07 AM (GMT -7)   
Yes it is a side effect to the remicade. It happens when you body builds up antibodies. To start with thought the remi was a miracle drug for me. But I guess walking around and being able to move is more important to me so far. Im only 23 and I looked like a 90 yo woman trying to get around.

JP1
New Member


Date Joined Dec 2005
Total Posts : 9
   Posted 7/13/2008 9:06 AM (GMT -7)   
Hi. Thanks for the responses and support. Crohn's 4 Ever, the Humira seems to be helping my Crohn's symptoms a lot, but the arthritis is going through the roof. I don't know what to do. Again, thanks.
"They that sow in tears shall reap in joy.” Psalms 126:5


“And inasmuch as it is appointed unto men once to die, and after this (cometh) judgment.” Hebrews 9:27


Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 7/13/2008 9:16 AM (GMT -7)   
Well, I suppose it could be something to do with the medicine.... However, for me, I know that when the crohn's is active, the arthritis is quiet and vice versa. Have you ever noticed any correlation between the activity of your diseases?

Banjonut
New Member


Date Joined Jul 2008
Total Posts : 12
   Posted 7/14/2008 8:01 AM (GMT -7)   
I was diagnosed with Crohn's at the age of 55 after suffering with bleeding for months before. After the first year, the low level drugs I was taking had to be increased because my condition continued to get worse (a couple of hospital stays involved). Once I was put on Asacol (1600mg/day) and Prednisone (30mg/day), the bleeding stopped. But I experienced a flare up that put me in the hospital about 6 months ago. I had Azathioprine (Imuran) added to my drugs (100mg/day). After a few months I was doing so well, the doc had me taper off the Prednisone at -2.5mg each week. Once my Pred. got down to about 7.5mg/day I stared experiencing "some" muscle aches in my feet, hips and knees. The lower the steroids got, the stronger the aches in my joints which grew to include my shoulders, elbows, wrists and fingers and somewhat in my upper spine area. Thinking it was just coming off of the Prednisone after being on it for a year, I waited before going back to the doctor.
At first I thought I was coming down with Fibromyalgia because the symptoms are very similar. However, after reading everything I can read on this (from people with much the same drugs that I have been on), it does seem that the Azathioprine is the likely culprit.
The Prednisone kept my existing ulcers from bleeding and the Asacol and Azathioprine (Imuran) have kept new ulcerated incidents from occuring. Twice before using Azathioprine when I tried coming off of the Prednisone, I experienced bleeding and those associated problems. After about 4 months of being on Asathioprine, I was able to phase out Prednisone with no recurrence of bleeding, etc. "If" it weren't for the severe aches in my muscles/tendons around my joints, I would feel great!
I am not sure if this will continue as long as I keep taking the Azathioprine. I am using Vicodin (Hypercodone) as needed to get through the pain. I typically have to take 1-2 tablets at a time and as many as 3 or 4 per day.
My family doctor was unfamiliar with Azathioprine and the side effects like those I am experiencing. And my gastro. said he had not seen patients experience this level of joint aches/pains after coming off Prednisone. (We both feel that Prednisone was masking or hiding the pain until I came off of it.) Nevertheless, he wants me to stay on the Azathioprine to avoid my coming out of remission. For now I'll keep taking the Asacol, Azathioprine as prescribed and take the Hypercodone as needed to get through the pain. I am hoping the joint pain will eventually subside or even go away.
What I am reading here is that drugs like Humira and Remicade result in arthritic-like pains/aches just like I am experiencing from the Azathioprine (Imuran).
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:57 AM (GMT -7)
There are a total of 2,736,309 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
203 Guest(s), 12 Registered Member(s) are currently online.  Details
John_TX, Rebel_runner, Fl Drifter, TotesMagotes, mrs. george, ASAdvocate, U B Tough, ks1905, fightUC, franko63, LMusings, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer